question-icon

Suggest treatment for bitter taste on lips and skin

default
Posted on Wed, 20 May 2015
Question: I am a 54 year old woman. I take Effexor, adderal, metformin (for Diabetes 2), and a cholesterol drug daily. Recently I have noticed a bitter taste on my lips and skin. I have read that this can be caused by canned air (which I do use occasionally) and hand sanitizer (which I use rarely). Washing my hands and skin does not help. I remember this happening to me once about 20 years ago. That time it lasted a few days and I chalked it up to a new 2 in 1 shampoo/conditioner which I discontinued and the symptom stopped. I don't know if that was just a coincidence. Do you have any suggestions as to what the cause of this might be? Should I be alarmed?
doctor
Answered by Dr. Rahul Kumar (4 hours later)
Brief Answer:
Nothing to worry

Detailed Answer:
Hello
Thanks for the query.
Taste of skin is due to salts excreted in sweat.
It is possibile that the drugs you are taking is getting excreted in sweat and giving your skin a bitter taste.
There is nothing to worry.
It's a normal thing.
Let me know if you have any other doubts.
Thank you.
Above answer was peer-reviewed by : Dr. Shanthi.E
doctor
Answered by
Dr.
Dr. Rahul Kumar

Dermatologist

Practicing since :2010

Answered : 6316 Questions

premium_optimized

The User accepted the expert's answer

Share on
Suggest treatment for bitter taste on lips and skin

Brief Answer: Nothing to worry Detailed Answer: Hello Thanks for the query. Taste of skin is due to salts excreted in sweat. It is possibile that the drugs you are taking is getting excreted in sweat and giving your skin a bitter taste. There is nothing to worry. It's a normal thing. Let me know if you have any other doubts. Thank you.